Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Joint pain, abdominal discomfort, elevated bilirubin level. Is there a correlation between high bilirubin and my symptoms?

I have recently been experiencing traveling joint pain and abdominal discomfort. I went to my physician who performed blood tests and discovered an elevated bilirubin level. She suggested I try a gluten free diet prior to discover the elevated bilirubin. Do you think there is a correlation between the high bilirubin and my symptoms? and do you think a gluten allergy could be the culprit?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  263
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
,   ,  
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
This can be caused by gluten allergy and the only way to see it is avoiding gluten and see improvement.
But your liver enzymes elevation should be evaluated. YOu should do liver ultrasound and see is there any liver damage. It can be only fatty liver and gallbladder stones ,but some more serious disorders may occur.Also you should check your viral markers.
It can also cause abdominal discomfort. Till you do tests you should avoid alcohol,fats and hepatotoxic drugs.
Wish you good health.
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor